Alert archive / Kansas / Red Flag Warnings in 2013

Red Flag Warning 7, NWS Hastings, NE

November 16, 20136 counties in Kansas; 6 counties in Nebraska

NWS Hastings, NE issued this red flag warning at Nov 16, 2013, 2:28 PM CST for 6 counties in Kansas; 6 counties in Nebraska. It took effect at Nov 17, 2013, 12:00 PM CST. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 16, 2013, 2:28 PM CST (20:28 UTC)
In effect from
Nov 17, 2013, 12:00 PM CST
Expired
Nov 17, 2013, 5:35 PM CST
In force
6 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 72 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 12:17 PM CSTNON-TSTM WND GST 53Smith Center Airport, KSPEAK GUST FROM 1-MINUTE DATA. THERE WAS ALSO A PEAK SUSTAINED WIND SPEED OF 46 MPH AT 1154 AM CST.
Nov 17, 12:17 PM CSTNON-TSTM WND GST 53Smith Center Airport, KS
Nov 17, 1:15 PM CSTNON-TSTM WND GST 51Holdrege Airport, NEHIGHEST-KNOWN PEAK GUST BASED ON 20-MINUTE DATA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -255 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1682 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-255 m²/s²
0-3 km storm-relative helicity
-109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WWUS83 KGID 162028
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
228 PM CST SAT NOV 16 2013

...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON...

.A STRONG AREA LOW PRESSURE WILL DEPART THE CENTRAL PLAINS AND
MIGRATE INTO THE GREAT LAKES REGION TOMORROW. IN THE WAKE OF THIS
SYSTEM...STRONG NORTHWEST WINDS WILL DEVELOP...RESULTING IN
CRITICALLY LOW RELATIVE HUMIDITIES SUNDAY AFTERNOON.

KSZ005>007-017>019-NEZ060-072-073-082>084-170600-
/O.UPG.KGID.FW.A.0005.131117T1800Z-131118T0000Z/
/O.NEW.KGID.FW.W.0007.131117T1800Z-131118T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-
FURNAS-HARLAN-FRANKLIN-
228 PM CST SAT NOV 16 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...
007...017...018...019...060...072...073...082...083 AND 084...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER 
  ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE 
  GROWTH AND MAKE ANY FIRES THAT MAY DEVELOP VERY DIFFICULT TO 
  CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL 
  SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

JCB/ROSSI
4 follow-up statements
899 
WWUS83 KGID 170425
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1025 PM CST SAT NOV 16 2013

...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON...

.A STRONG AREA LOW PRESSURE WILL DEPART THE CENTRAL PLAINS AND
MIGRATE INTO THE GREAT LAKES REGION SUNDAY. IN THE WAKE OF THIS
SYSTEM...STRONG NORTHWEST WINDS WILL DEVELOP...RESULTING IN
CRITICALLY LOW RELATIVE HUMIDITY SUNDAY AFTERNOON.

KSZ005>007-017>019-NEZ060-072-073-082>084-171230-
/O.CON.KGID.FW.W.0007.131117T1800Z-131118T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-
FURNAS-HARLAN-FRANKLIN-
1025 PM CST SAT NOV 16 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST
SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
005...006...007...017...018...019...060...072...073...082...
083 AND 084...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER 
  ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE 
  GROWTH AND MAKE ANY FIRES THAT MAY DEVELOP VERY DIFFICULT TO 
  CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL 
  SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HEINLEIN
745 
WWUS83 KGID 170947
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
347 AM CST SUN NOV 17 2013

...RED FLAG WARNING THIS AFTERNOON...

.THE COMBINATION OF INTENSE NORTHWEST WINDS WITH GUSTS OF 45 TO 50
MPH...COMBINED WITH DRY FUELS AND LOW RELATIVE HUMIDITY VALUES OF
15 TO 25 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY.

KSZ005>007-017>019-NEZ060-072-073-082>084-171800-
/O.CON.KGID.FW.W.0007.131117T1800Z-131118T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-
FURNAS-HARLAN-FRANKLIN-
347 AM CST SUN NOV 17 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 005...006...007...017...018...019...060...072...073...082...
083 AND 084...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER 
  ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE 
  GROWTH AND MAKE ANY FIRES THAT MAY DEVELOP VERY DIFFICULT TO 
  CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL 
  SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
328 
WWUS83 KGID 171757
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1157 AM CST SUN NOV 17 2013

...RED FLAG WARNING THIS AFTERNOON...

.THE COMBINATION OF INTENSE NORTHWEST WINDS WITH GUSTS OF UP TO
55 MPH...COMBINED WITH DRY FUELS AND LOW RELATIVE HUMIDITY VALUES
OF 15 TO 25 PERCENT WILL CREATE CRITICAL FIRE WEATHER CONDITIONS
THIS AFTERNOON.

KSZ005>007-017>019-NEZ060-072-073-082>084-180000-
/O.CON.KGID.FW.W.0007.131117T1800Z-131118T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-
FURNAS-HARLAN-FRANKLIN-
1157 AM CST SUN NOV 17 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...
006...007...017...018...019...060...072...073...082...083 AND
084...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... 
  FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL...
  FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE 
  AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER 
  ZONE 060 DAWSON...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER 
  ZONE 073 PHELPS...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER 
  ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THESE CONDITIONS WILL ALLOW FOR EXPLOSIVE FIRE 
  GROWTH AND MAKE ANY FIRES THAT MAY DEVELOP VERY DIFFICULT TO 
  CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL 
  SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
292 
WWUS83 KGID 172335
RFWGID

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
535 PM CST SUN NOV 17 2013

KSZ005>007-017>019-NEZ060-072-073-082>084-180045-
/O.CAN.KGID.FW.W.0007.000000T0000Z-131118T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-
FURNAS-HARLAN-FRANKLIN-
535 PM CST SUN NOV 17 2013

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...
019...060...072...073...082...083 AND 084...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED
FLAG WARNING.

RELATIVE HUMIDITY CONTINUES TO RISE AND WIND SPEEDS CONTINUE TO
SLOW THIS EVENING.

$$

HEINLEIN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Nov 16, 11:20 AM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Nov 16, 11:20 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1120 AM CST SAT NOV 16 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 300 AM CST SAT NOV 16 2013

TODAY IS SHAPING UP TO BE A REALLY NICE MID NOVEMBER DAY WITH
TEMPERATURES WELL ABOVE SEASONAL NORMALS.  A SURFACE TROUGH ACROSS
WESTERN NEB/KS WILL LIFT TOWARD THE MISSOURI RIVER EARLY THIS
MORNING AS SHORTWAVE ENERGY TRANSLATES ACROSS THE CENTRAL PLAINS.
EARLY MODEL RUNS INDICATED POTENTIAL FOR HIT OR MISS RAIN SHOWERS
TOWARD DAYBREAK...HOWEVER SHORT TERM MODELS AND CURRENT
OBSERVATIONAL TRENDS NO LONGER SUPPORT THIS AND HAVE REMOVED FM
FORECAST.

WINDS WILL SHIFT WESTERLY BEHIND THE PASSAGE OF THE TROUGH BY
MIDDAY...WHICH WILL SCOUR MOISTURE INTO IOWA AND EASTERN KS.  THE
DOWNSLOPE FLOW REGIME COMBINED WITH A MILD AIRMASS IN PLACE...H85
TEMPS AROUND 9C...WILL RESULT IN VERY PLEASANT CONDITIONS FOR MID
NOVEMBER WITH HIGHS AVERAGING IN THE MID/UPPER 60S.  THESE FORECAST
HIGHS ARE A SOLID 15 DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR.

A STRONGER WAVE/TROUGH WILL EMERGE FM THE NORTHERN ROCKIES AND
CROSS THE PLAINS EARLY SUNDAY. THE ASSOCIATED COLD FRONTAL
BOUNDARY WILL SWEEP ACROSS OUR CWA AFTER DARK AND CLEAR OUR CWA BY
12Z SUNDAY. MID LEVEL FRONTOGENESIS INCREASES AROUND 06Z ACROSS
OUR NORTHERN ZONES AND HAD SOME SMALL POPS IN THERE...BUT WITH A
LACK OF LLVL MOISTURE BELOW H7 HAVE CONVERTED THIS TO SPRINKLES.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 300 AM CST SAT NOV 16 2013

ALOFT: A POTENT SHORTWAVE TROF WILL BE OVER THE CNTRL PLAINS AT
DAYBREAK SUN. THIS TROF WILL RAPIDLY DEPART TO THE MIDWEST...
BECOMING NEGATIVELY TILTED. BEHIND THIS TROF...HEIGHTS WILL RISE AS
A BROAD LOW-AMPLITUDE RIDGE DEVELOPS OVER THE WRN USA MON AND EJECTS
ONTO THE PLAINS TUE.

THE CUT-OFF LOW /CURRENTLY BETWEEN AK AND HI/ WILL GET KICKED NE AND
OPEN UP SUN NIGHT...BECOMING ABSORBED INTO THE WESTERLIES MON. GIVEN
THE LOW AMPLITUDE OF THE FLOW...DISCREPANCIES DEVELOP BETWEEN THE
MODELS ON THE LOCATION OF THE TROF MOVING INTO THE PACIFIC NW AND
WRN CANADA TUE-WED. JUST AS A GAUGE TO THE AMOUNT OF UNCERTAINTY...
THE 00Z GFS ENSEMBLE SPREAD IS 100 METERS OVER THE CANADIAN PRAIRIES
AT 12Z/WED. THE 12Z EC SPREAD IS 70 M OVER THE PACIFIC NW. THE
MODELS ALL HAVE THE SAME IDEA...IT/S JUST A MATTER OF TIMING/
LOCATION.

SPLIT FLOW APPEARS TO DEVELOP WED-THU AS A SHORTWAVE TROF MOVES
ONSHORE INTO THE DESERT SW. THIS RESULTS IN SOME BUCKLING AND
INCREASING AMPLIFICATION.

SURFACE: 990 MB LOW PRES WILL BE OVER IA SUN MORNING AND DEEPENING
AS IT HEADS FOR THE GREAT LAKES. HIGH PRES WILL ARRIVE HERE SUN
NIGHT AND GRADUALLY SLIP INTO THE MID MS VALLEY MON. INITIALLY...
THE MODEL DIFFERENCES WILL NOT IMPACT OUR WX HERE. THE HIGH WILL
PROGRESS INTO THE ERN USA TUE-THU. UNCERTAINTY CONCERNS OUR FCST
WITH A PASSAGE OF A STRONG COLD FRONT. THE 12Z EC AND 00Z GEM HAVE
FRONTAL PASSAGE /FROPA/ WED AFTERNOON. 00Z GFS THU AFTN. WPC IS
FAVORING THE FASTER FROPA WED AND THIS MAKES THE MOST SENSE GIVEN
THE FAST/ZONAL FLOW. THE 12Z EC ENSEMBLE MEANS IS SUPPORTIVE OF THIS
FASTER SCENARIO AS WELL. FOR WHAT IT/S FORTH...THE 00Z EC CAME IN 6
HRS SLOWER. ANOTHER VERY STRONG HIGH PRES WILL OVERSPREAD THE PLAINS
THU-FRI...POSSIBLY SIMILAR IN INTENSITY TO LAST WEEK/S 1040+ HIGH.

HAZARDS: WE MAY NEED A WIND ADVISORY FOR ALL OR PART OF THE FCST
AREA SUN. IN ADDITION...WIND COMBINED WITH LOW HUMIDITY MAY ALSO
REQUIRE A FIRE WX WATCH AND EVENTUALLY A WARNING SUN.

THE DAILY DETAILS...

SUN: STRONG COLD AIR ADVECTION IN THE MORNING. ANY LEFTOVER CLOUDS
AT DAYBREAK RAPIDLY DEPART. MODEL VERTICAL CROSS SECTIONS SUGGEST
ENOUGH MOISTURE COULD LINGER FOR A FEW STRATOCU TO DEVELOP E OF HWY
281...BUT THE OVERALL THEME OF THE FCST IS SUNNY AND VERY WINDY WITH
HIGH FIRE DANGER.

WIND: BELIEVE A WIND ADVISORY WILL BE REQUIRED FOR MOST OF THE FCST
AREA...AND THERE IS POTENTIAL FOR BOTH SUSTAINED AND GUST CRITERIA
TO BE MET. ALL MODELS AGREE ON A 45 KT LOW-LEVEL WIND MAX MOVING
THRU DURING THE MORNING HOURS. WHILE THE AFTERNOON WILL BE WINDY...
BELIEVE THE PEAK WIND GUSTS WILL OCCUR DURING THE MORNING AND THE
WINDS WILL PROBABLY START EARLY AS LOW-LEVEL LAPSE RATES STEEPEN
PRIOR TO DIURNAL HEATING.

DEWPOINTS FROM THE 4 PM FRI FCST WERE BLENDED WITH THE 18Z AND 00Z
NAM. THE 06Z NAM CAME IN A LITTLE SLOWER TO LOWER THE DEWPOINTS...
BUT BY 00Z IS IN GOOD AGREEMENT WITH WHAT WE HAVE. AS NOTED BY THE
PREVIOUS SHIFT...WE MAY NOT HAVE GONE LOW ENOUGH. THESE NW WIND
DOWNSLOPE EVENTS ALWAYS SEEM TO OVER-PRODUCE - I.E. SINGLE DIGIT
DEWPOINTS ARE POSSIBLE W OF HWY 281.

MON: SUNNY. LIGHT WINDS AND SEASONABLE TEMPS. VERY NICE.

TUE: SHOULD SEE QUITE A BIT OF CIRRUS. THE FCST IS PROBABLY TO
OPTIMISTIC AND BELIEVE IT ENDS UP PARTLY SUNNY. WINDS MAY ALSO BE
TOO LOW.

WED: COLD FRONTAL PASSAGE LATE? PARTLY SUNNY WITH MULTI-LAYERED
MID-HIGH CLOUDS. COULD BE BREEZY AGAIN E OF HWY 281...BUT NOT IF THE
LEE-SIDE TROF IS DRAGGED E INTO THE FCST AREA.

THU: COLD AIR ADVECTION BEHIND THE FRONT LIKELY WITH A BRISK NE
WIND! USE OUR TEMPS WITH CAUTION. ENVISION WE WILL BE TRENDING
COLDER AS THIS TIME PERIOD APPROACHES.

THU NIGHT-FRI: CONTINUED BELOW NORMAL COLD AND THERE IS POTENTIAL
FOR SOME WINTRY PRECIP DEPENDING ON THE TRACK OF TROF/LOW COMING OUT
OF THE DESERT SW. AGAIN...BELIEVE THERE IS MORE DOWNSIDE POTENTIAL
IN OUR TEMPS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1120 AM CST SAT NOV 16 2013

THE MID LEVEL CLOUDS ARE DIMINISHING LATE THIS MORNING BUT THE
NEXT BAND OF CLOUDS IS ALREADY ENTERING THE WESTERN PART OF THE
STATE. THESE ARE MID AND HIGH LEVEL CLOUDS AS WELL. WINDS WILL BE
FROM THE WEST TO NORTHWEST TODAY THEN BECOME LIGHT THIS EVENING
BETWEEN SYSTEMS. WINDS WILL INCREASE LATE TONIGHT WITH THE
STRONGEST WINDS NEAR THE END OF THE PERIOD.

&&

.FIRE WEATHER...
ISSUED AT 300 AM CST SAT NOV 16 2013

FIRE WX WATCH HAS BEEN ISSUED WITH THIS FCST PACKAGE FOR SUN...
ESSENTIALLY ALONG AND S OF A LINE FROM LEXINGTON NEB TO MANKATO KS.
STRONG NW DOWNSLOPING WINDS WILL PUSH HUMIDITY LEVELS BELOW 20
PERCENT FOR AT LEAST 3 HRS IN THESE AREAS 12PM-6PM SUN.

WE DID CONFIRM WITH OUR FIRE WX PARTNERS YESTERDAY THAT FINE FUELS
ARE FAVORABLE FOR THE RAPID GROWTH AND SPREAD OF WILDFIRES.

THANKS GLD/DDC/ICT/TOP FOR THE COORDINATION.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR NEZ060-072-073-082>084.

KS...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR KSZ005>007-017>019.

&&

SHORT TERM...FAY
LONG TERM...HALBLAUB
AVIATION...JCB
FIRE WEATHER...HALBLAUB
Hazardous weather outlook, Nov 16, 4:04 AM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
404 AM CST SAT NOV 16 2013

KSZ005>007-017>019-NEZ060-072-073-082>084-171200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-
FURNAS-HARLAN-FRANKLIN-
404 AM CST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL KANSAS AND
LOCATIONS IN NEBRASKA WEST OF A LINE FROM LEXINGTON TO FRANKLIN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY FOR CRITICAL FIRE
WEATHER CONDITIONS DUE TO STRONG DOWNSLOPE NORTHWEST WINDS...WHICH
WILL DRIVE THE RELATIVE HUMIDITY TO VERY LOW LEVELS. PLEASE SEE
THE FIRE WEATHER WATCH MESSAGE FOR ADDITIONAL INFORMATION.

IN ADDITION...VERY WINDY CONDITIONS WILL DEVELOP...WITH WINDS SUSTAINED
NEAR OR ABOVE 30 MPH AT TIMES. PEAK WIND GUSTS OF 45 MPH ARE ALSO
POSSIBLE ACROSS PORTIONS OF NEBRASKA...MAINLY NORTH OF INTERSTATE
80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039>041-046>049-061>064-074>077-085>087-171200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER-
404 AM CST SAT NOV 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS IN SOUTH CENTRAL
NEBRASKA EAST OF A LINE FROM ORD...TO KEARNEY TO RED CLOUD.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON SUNDAY DUE
TO GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES.

ALSO ON SUNDAY...VERY WINDY CONDITIONS ARE FORECAST...WITH NORTHWEST
WINDS SUSTAINED AT OR ABOVE 30 MPH AT TIMES. PEAK WIND GUSTS OF
45 MPH ARE EXPECTED NORTH OF INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 3:12 AM CSTFire Weather WatchGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith11 hr
Nov 16, 2:30 PM CSTWind AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith27 hr

Nearby

Red Flag Warnings in Kansas, 2013Red Flag Warnings in Nebraska, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.